MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-25M
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/08/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm epic plus mitral valve was chosen for a procedure.The valve was implanted.Two hours after the procedure, it was noted that the leaflets did not work properly and loss of patient life.The cause of death was cardiac arrest.The physician mentioned the cause of death was implanted device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm epic plus mitral valve was chosen for a procedure.The valve was implanted.Two hours after the procedure, there was a difficulty with valve leaflets opening and closing was noted and patient had lost life.The cause of death was cardiac arrest.The physician mentioned the cause of death was implanted device.
 
Additional Manufacturer Narrative
An event of leaflets not being coapting after implant, cardiac arrest and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.This includes functional testing of the device which ensures proper cuspal coaptation and hemodynamic performance.Based on the information received, the cause of the reported event could not be conclusively determined.Per the information available abbott cannot further speculate on why the reported event occurred.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: it is less likely for the decreased leaflet motion to be related to thrombus formation particularly within 2 hours post-implant.It is also unlikely that the leaflet was not moving due to suturing since this would have been noticed much earlier.The exact cause of death remains unknown, but most likely is procedure related.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24241014
Report Number2135147-2026-00586
Device Sequence Number8970825
Product Code LWR
UDI-Device Identifier05415067033048
UDI-Public(01)05415067033048(17)290622
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-25M
Device Catalogue NumberE200-25M
Device Lot NumberBR00053030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Disability;
Patient SexUnknown